Alert archive / North Dakota / Tornado Warnings in 2025
Tornado Warning 34, NWS Grand Forks, ND
NWS Grand Forks, ND issued this tornado warning at Jul 7, 2025, 4:25 PM CDT for Ramsey County, Walsh County, North Dakota. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2025, 4:25 PM CDT (21:25 UTC)
- Expired
- Jul 7, 2025, 5:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Ramsey County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 127 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 4:27 PM CDT | TORNADO | 2 Nne Edmore, ND | |
| Jul 7, 5:08 PM CDT | TORNADO | 5 Ne Lawton, ND | spotter reported tornado on ground 5 NE of Lawton. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 3:26 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.4 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
010
WFUS53 KFGF 072125
TORFGF
NDC071-099-072215-
/O.NEW.KFGF.TO.W.0034.250707T2125Z-250707T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Grand Forks ND
425 PM CDT Mon Jul 7 2025
The National Weather Service in Grand Forks has issued a
* Tornado Warning for...
Northeastern Ramsey County in northeastern North Dakota...
West central Walsh County in northeastern North Dakota...
* Until 515 PM CDT.
* At 425 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Edmore, or 21 miles south of Langdon, moving
southeast at 15 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Edmore, Fairdale, and Lawton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4845 9809 4827 9836 4846 9857 4854 9846
4855 9835
TIME...MOT...LOC 2125Z 306DEG 13KT 4845 9844
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Thomas2 follow-up statements
639
WWUS53 KFGF 072156
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
456 PM CDT Mon Jul 7 2025
NDC071-072206-
/O.CAN.KFGF.TO.W.0034.000000T0000Z-250707T2215Z/
Ramsey ND-
456 PM CDT Mon Jul 7 2025
...THE TORNADO WARNING FOR NORTHEASTERN RAMSEY COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern North Dakota.
&&
LAT...LON 4845 9809 4832 9829 4837 9829 4837 9832
4844 9832 4851 9824
TIME...MOT...LOC 2156Z 306DEG 13KT 4838 9830
$$
NDC099-072215-
/O.CON.KFGF.TO.W.0034.000000T0000Z-250707T2215Z/
Walsh ND-
456 PM CDT Mon Jul 7 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR WEST
CENTRAL WALSH COUNTY...
At 456 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Lawton, or 26 miles south of Langdon, moving
southeast at 15 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Fairdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4845 9809 4832 9829 4837 9829 4837 9832
4844 9832 4851 9824
TIME...MOT...LOC 2156Z 306DEG 13KT 4838 9830
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Thomas782
WWUS53 KFGF 072207
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
507 PM CDT Mon Jul 7 2025
NDC099-072216-
/O.EXP.KFGF.TO.W.0034.000000T0000Z-250707T2215Z/
Walsh ND-
507 PM CDT Mon Jul 7 2025
...THE TORNADO WARNING FOR WEST CENTRAL WALSH COUNTY WILL EXPIRE AT
515 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern North Dakota.
Remember, a Tornado Warning still remains in effect for western
Marshall unitl 5:45pm
&&
LAT...LON 4845 9809 4832 9829 4837 9829 4837 9832
4844 9832 4851 9824
TIME...MOT...LOC 2206Z 306DEG 13KT 4836 9827
$$
ThomasWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this tornado warning went out at Jul 7, 12:57 PM CDT, 3 hours 28 minutes earlier. Its key messages:
- Scattered thunderstorms today, a few may be severe with damaging wind gusts or hail to 1.50 inch. The risk of severe storms is a 2 out of 5 for parts of the Red Rive valley.
- Isolated severe storms possible Wednesday afternoon or evening, risk level 1 out of 5.
- Increasing risk for severe storms into Thursday, late in the day and night.
Area forecast discussion, Jul 7, 12:57 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1257 PM CDT Mon Jul 7 2025 .KEY MESSAGES... - Scattered thunderstorms today, a few may be severe with damaging wind gusts or hail to 1.50 inch. The risk of severe storms is a 2 out of 5 for parts of the Red Rive valley. - Isolated severe storms possible Wednesday afternoon or evening, risk level 1 out of 5. - Increasing risk for severe storms into Thursday, late in the day and night. && .DISCUSSION... Issued at 329 AM CDT Mon Jul 7 2025 ...Synopsis... Busy 500 mb pattern with zonal flow more or less and short waves moving into British Columbia and then often taking a dive southeast toward our area. This continues this week and likely beyond. Thus periodic t-storm chances with severe risk dependent on instability, forcing and 0-6 km bulk shear values. ...Severe Risk Today... This early Monday morning SPC meso analysis has a broad 850 mb moisture advection over the area with 25kts 850 mb south winds focus into Jamestown, Devils Lake area. There has been a slow increase in mid level showers in this area since 06z. Main upper wave is in Saskatchewan and giving an area of shower and t-storms with it southeast of Saskatoon. This wave will will be near the Manitoba/ND/MN border at 00z Tue. Thus the idea in pops is to have a lower pop to start today in E ND but increase pops into categorical range north valley later this aftn/eve. Considerable cloud cover today in that area may prevent a lot of sfc heating and MUCAPE in that area remains sub 1000 j/kg. But with cold pool aloft with 500 mb wave moving over cannot rule out some hailers with storms in the north valley. Multi-cell likely as 0-6 km bulk shear may not be strong enough to maintain supercells. Farther south there does appear to be a wave at 500 mb that will move east thru northern SD into northeast SD by late today. Doesnt seem to be picked up well by models. But with this area the area east of it will have more surface heating and a bit higher dew pts with MUCAPES in the 1500 j/kg range. 0-6 km shear not great, but signals from SPC HREF does indicate higher intensity and longer track UH tracks along the SD/ND border late this aftn. SPC did extend slight risk a bit farther north for this. Not much support for strong/severe storms once you get past 02z, with lingering activity likely to exit fcst area around 06z-7z. Tuesday will see high pressure move in and dry conditions. ...Wednesday Severe Risk... Wednesday late aftn/eve will see a short wave move ESE across the area. The airmass advecting north into the area, esp central ND, is more unstable with MUCAPES over 3500 j/kg and high temps in central ND fcst to be low 90s. 0-6 km shear is 30kts or less though. SPC did insert a marginal risk for eastern and central ND due to instability being quite high and weak wave moving ESE thru the area. ...Thursday.... Thursday afternoon and night has for the last several days been highlighted as the most unstable day in the 7 days. MUCAPE values from ensembles (EC/GEM,GFS) from 00z runs all over 3500 j/kg with likely over 4000 j/kg. But issue is placement of 500 mb system with this and placement of 500 mb jet. Model continuity has been poor. Thus question is with all the instability will there be enough forcing and shear aloft to generate a higher end severe threat. That remains to be seen. Given the conditions fcst all hazards would be possible, though wind/hail favored vs tornado as unsure of any surface boundary location. We also have some sfc CIN to overcome. But highs are forecast to be low 90s and dew pts low 70s. If either one can over achieve that will add to instability. For Friday and Saturday forecast hangs on development of 500 mb low and placement and track. GFS been all over the place in the last 24 hours with ECMWF the most consistent in having upper low in the area Saturday with persistent area of showers and t-storms near and just east of the wave over much of the area Friday. Slower ECMWF would keep rain chance longer into Saturday vs NBM. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1257 PM CDT Mon Jul 7 2025 A few isolated showers/storms around could impact KBJI/KTVF initially in the period. Otherwise additional development expected late this afternoon/evening that could impact all TAF sites from 22-03Z from NW to ESE as storms develop along a cold front dropping through the forecast area. This will allow winds to shift from south to southeast to the northwest behind the front for late tonight into Tuesday. Tried to time the greatest chance for the storms at each site, with dry conditions expected mainly after 06Z into Tuesday. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && DISCUSSION...MJB AVIATION...MJB
Hazardous weather outlook, Jul 7, 4:34 AM CDT, 11 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 434 AM CDT Mon Jul 7 2025 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-080945- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 434 AM CDT Mon Jul 7 2025 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight There is a level 2 out of 5 risk for severe thunderstorms this afternoon and early evening for eastern North Dakota and northwest and west central Minnesota. The main hazards will be hail to 1.50 inch, wind gust 60 mph and frequent lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a level 1 out of 5 risk for severe thunderstorms Wednesday afternoon and evening, but this is conditional risk as storms may not form. If they do then large hail and damaging wind risk. Thursday afternoon and evening will see a potentially higher risk of severe storms. All hazards are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today.
In the hours before
Special weather statement, Jul 7, 11:42 AM CDT, 4 hours 43 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1142 AM CDT Mon Jul 7 2025
MNZ029-030-040-NDZ053-071715-
Grant MN-Wilkin MN-West Otter Tail MN-Richland ND-
1142 AM CDT Mon Jul 7 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN OTTER TAIL...
GRANT...WILKIN AND SOUTHEASTERN RICHLAND COUNTIES THROUGH 1215 PM
CDT...
At 1141 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Kent to near Fairmount to Lake
Traverse Reservation. Movement was east at 55 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fergus Falls, Wahpeton, Breckenridge, Elbow Lake, Ashby, Herman, and
Barrett.
This includes the following highways...
Interstate 29 between mile markers 0 and 9.
Interstate 94 in North Dakota between mile markers 45 and 80.
Interstate 94 in Minnesota between mile markers 45 and 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4602 9627 4602 9657 4593 9656 4594 9705
4614 9674 4645 9672 4638 9577 4595 9577
4576 9615 4576 9625
TIME...MOT...LOC 1641Z 282DEG 47KT 4646 9654 4609 9658 4590 9691
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
RaffertySpecial weather statement, Jul 7, 3:15 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
315 PM CDT Mon Jul 7 2025
NDZ016-027-072045-
Eastern Walsh County ND-Grand Forks ND-
315 PM CDT Mon Jul 7 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL GRAND FORKS AND
SOUTHEASTERN WALSH COUNTIES THROUGH 345 PM CDT...
At 314 PM CDT, Doppler radar was tracking a strong thunderstorm over
Forest River, or 15 miles south of Grafton, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Minto, Manvel, Gilby, Forest River, Ardoch, Johnstown, and Poland.
This includes Interstate 29 between mile markers 151 and 166.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4828 9711 4827 9714 4825 9712 4825 9715
4824 9713 4822 9714 4823 9712 4821 9712
4821 9713 4818 9715 4818 9714 4816 9714
4816 9713 4814 9715 4814 9713 4799 9718
4812 9761 4829 9757
TIME...MOT...LOC 2014Z 280DEG 17KT 4819 9748
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Rafferty/TTLocal storm report, Jul 7, 3:34 PM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
334 PM CDT Mon Jul 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM Hail 2 S Forest River 48.19N 97.47W
07/07/2025 M1.00 Inch Grand Forks ND Trained Spotter
Quarter sized hail reported by trained
weather spotters.
&&Local storm report, Jul 7, 4:19 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
419 PM CDT Mon Jul 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM Tornado Calio 48.62N 98.93W
07/07/2025 Cavalier ND Public
multiple reports and images of a tornado
south of Calio.
&&Local storm report, Jul 7, 4:21 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
421 PM CDT Mon Jul 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM Hail 3 W Manvel 48.08N 97.24W
07/07/2025 E1.75 Inch Grand Forks ND Public
&&The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:15 PM CDT | Special Weather Statement | FGF | Grand Forks | 30 min |
| Jul 7, 3:24 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Walsh | 66 min |
| Jul 7, 3:52 PM CDT | Tornado Warning | FGF | Cavalier, Ramsey | 23 min |
| Jul 7, 3:54 PM CDT | Tornado Warning | FGF | Cavalier, Ramsey | 36 min |
| Jul 7, 4:16 PM CDT | Tornado Warning | FGF | Cavalier, Ramsey | 29 min |
| Jul 7, 4:20 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 55 min |
| Jul 7, 4:47 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 58 min |
| Jul 7, 4:53 PM CDT | Tornado Warning | FGF | Nelson, Walsh | 52 min |
| Jul 7, 4:55 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass, Steele | 65 min |
| Jul 7, 5:32 PM CDT | Severe Thunderstorm Warning | FGF | Cass | 32 min |
| Jul 7, 5:39 PM CDT | Tornado Warning | FGF | Grand Forks, Walsh | 36 min |
| Jul 7, 6:03 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 42 min |
Nearby
Tornado Warnings in North Dakota, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.